Illinois, 2005

Damaging Winds in Illinois, June 8, 2005

June 8, 2005 · NWS LSX · 2 events in 1 county or zone

Thunderstorm winds ripped most of the roof shingles off a home in St. Rose.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Thunderstorm winds ripped most of the roof shingles off a home in St. Rose. Near Breese, the metal roof of a building was blown off. Some of the debris fell on and damaged a car in the parking lot.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 8, 3:30 PM CST, 25 minutes earlier.

Area forecast discussion, Jun 8, 3:30 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CDT WED JUN 8 2005

.DISCUSSION...
WENT AHEAD ISSUED A FLASH FLOOD WATCH FOR MY CENTRAL MISSOURI
COUNTIES.  OUTFLOW ON BACK SIDE OF MCS HAS SLOWED OVER CENTRAL
MISSOURI.  GIVEN THE HIGH AMOUNTS OF ATMOSPHERE MOISTURE...STORMS
SHOULD BE MORE THAN CAPABLE OF PRODUCING HEAVY RAINFALL OVER THIS
AREA.  RUC DOES SHOW A BROAD 800-900MB FLOW INTERSECTING THIS
BOUNDARY THIS EVENING...WITH STRONG MOISTURE CONVERGENCE AND THETA-E
ADVECTION OVER THE WATCH AREA AT 03Z...HENCE THE NEED FOR THE FFA.

MAIN FORECAST PROBLEM DEALS WITH EXTENT OF TSRA THE NEXT FEW DAYS.
HAVE LOW CONFIDENCE IN THIS FORECAST AS IT IS DIFFICULT TO TELL
WHERE OUTFLOW FROM ONGOING CONVECTION WILL FOCUS FURTHER DEVELOPMENT
TONIGHT.  GFS IS SHOWING A GREAT DEAL OF CONVECTIVE FEEDBACK
PROBLEMS THROUGH THE PERIOD...SO PUT LESS FAITH IN IT.  HAVE
FOLLOWED THE 18Z NAM MORE CLOSELY AS IT SEEMS TO HAVE A BETTER
HANDLE ON ONGOING TSRA THAN THE 12Z RUN.

TONIGHT...EXPECT ACTIVE TSRA TO GO ON WELL INTO THE EVENING AS
OUTFLOW PUSHES INTO VERY UNSTABLE AIR OVER AREA.  HAVE ADDED MENTION
OF LOCALLY HEAVY RAINFALL OVER CNTRL MO AS LOW LEVEL JUST SETS BACK
UP TONIGHT...MOST LIKELY OVER THE OUTFLOW FROM CURRENT STORMS.  HAVE
CONTINUED CHC OF TSRA INTO THE WEEKEND AS AREA WILL REMAIN IN
UNSTABLE AIRMASS WITH OCCASIONAL WEAK SHORTWAVES MOVING ACROSS AREA.

USED OF BLEND OF TEMPERATURE GUIDANCE THE NEXT FEW DAYS.  THINK THAT
BETWEEN CLOUDS AND TSRA TOMORROW...TEMPS WILL BE CLOSER TO THE
MIDDLE OF THE ROAD NGM MOS.

EXTENDED IS JUST AS COMPLICATED WITH MEDIUM RANGE MODELS SHOWING
DISPARITY IN JUST HOW QUICK FRONT WILL MOVE THROUGH NEXT WEEK.
SHOWED AS SLOWER MOVEMENT ACROSS THE AREA AND DID NOT GO TOO HIGH ON
POPS GIVEN THE UNCERTAINTY.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FALSH FLOOD WATCH FOR AUDRAIN...BOONE...CALLAWAY...COLE...
     GASCONADE...MONROE...MONTGOMERY...MONITEAU...OSAGE...
     AND RALLS COUNTIES UNTIL 4 AM THURSDAY MORNING.
IL...NONE.

&&

BRITT
Hazardous weather outlook, Jun 8, 5:20 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT WED JUN 8 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
620 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND
TONIGHT. THE GREATEST THREAT FOR STORMS WILL BE ALONG AND NORTH OF
THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND ALONG AND NORTH OF THE
INTERSTATE 55 CORRIDOR IN ILLINOIS THIS AFTERNOON AND THIS EVENING.
SOME OF THE STORMS IN THESE AREAS MAY BE SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.  ELSEWHERE...
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD STILL PRODUCE
WIND GUSTS IN EXCESS OF 40 MPH AND ISOLATED 1/2 INCH HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE ENTIRE AREA
THROUGH MONDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE FROM THE
SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. THESE DISTURBANCES...
COMBINED WITH A WARM AND HUMID AIRMASS OVER THE REGION WILL MAKE THE
ATMOSPHERE VERY UNSTABLE.  SOME OF THE STORMS COULD BE SEVERE ON
THURSDAY AND FRIDAY ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS
CONTINUE TO BE THE PRIMARY SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS
EVENING.

CARNEY

In the hours before

Local storm report, Jun 8, 1:42 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     HANNIBAL                39.71N 91.38W
06/08/2005                   MARION             MO   TRAINED SPOTTER

            A TREE HAS FALLEN ON A HOUSE LOCATED ON VERMONT STREET IN
            HANNIBAL.

0225 PM     TSTM WND DMG     NEW LONDON              39.58N 91.40W
06/08/2005                   RALLS              MO   AMATEUR RADIO

            SMALL TREE LIMBS BLOWN DOWN.

&&

GKS
Local storm report, Jun 8, 2:42 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             COLUMBIA                38.95N 92.33W
06/08/2005  1.00 INCH        BOONE              MO   LAW ENFORCEMENT

0325 PM     HAIL             5 N COLUMBIA            39.03N 92.33W
06/08/2005  0.75 INCH        BOONE              MO   TRAINED SPOTTER

&&

GKS
Local storm report, Jun 8, 2:52 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             COLUMBIA                38.95N 92.33W
06/08/2005  1.25 INCH        BOONE              MO   AMATEUR RADIO

&&

GKS
Special weather statement, Jun 8, 2:58 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT WED JUN 8 2005

ILZ096-082200-
BROWN-
358 PM CDT WED JUN 8 2005

...SEVERE THUNDERSTORM WATCH NUMBER 438 IS NO LONGER IN EFFECT FOR
BROWN COUNTY...

THE THREAT FOR SEVERE THUNDERSTORMS HAS ENDED OVER BROWN COUNTY IN
WEST CENTRAL ILLINOIS. SCATTERED SHOWERS AND THUNDERSTORMS MAY
CONTINUE ACROSS THE AREA THIS EVENING...BUT THE STORMS ARE NOT
EXPECTED TO BE SEVERE.

BRITT
Local storm report, Jun 8, 3:22 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
422 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             FULTON                  38.85N 91.95W
06/08/2005  1.00 INCH        CALLAWAY           MO   TRAINED SPOTTER

0355 PM     HAIL             DANVILLE                38.91N 91.53W
06/08/2005  0.75 INCH        MONTGOMERY         MO   LAW ENFORCEMENT

&&

GKS
Local storm report, Jun 8, 3:38 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     MEDORA                  39.18N 90.14W
06/08/2005                   MACOUPIN           IL   LAW ENFORCEMENT

            ROOF BLOWN OFF POST OFFICE IN MEDORA. WIND DAMAGE TO A
            SHED WAS ALSO REPORTED.

0403 PM     TSTM WND DMG     GODFREY                 38.97N 90.19W
06/08/2005                   MADISON            IL   TRAINED SPOTTER

            LARGE BRANCHES BROKEN OUT OF TREES. ESTIMATED DIAMETER OF
            6 INCHES OR MORE.

0415 PM     NON-TSTM WND DMG WILDWOOD                38.58N 90.66W
06/08/2005                   ST. LOUIS          MO   TRAINED SPOTTER

            AT THE INTERSECTION OF HIGHWAY 100 AND 109 LARGE BRANCHES
            DOWN. WINDS ESTIMATED AT 60 MPH.

&&

AP

The radar

The St Louis radar (KLSX), 102 km away, was scanning. The volume nearest the first event began at 21:53 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinton

When
June 8, 3:55 PM CST
Where
Clinton County, Breese
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.617, -89.517

Thunderstorm Wind, Clinton

When
June 8, 3:55 PM CST
Where
Clinton County, St Rose
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.683, -89.550

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452946, 5452947.